Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 183, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 29, 2016, 7:30 PM EDT for Greene County, Hawkins County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2016, 7:30 PM EDT (23:30 UTC)
- Expired
- Aug 29, 2016, 8:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, TN, Hawkins County, TN
The radar
The Knoxville radar (KMRX), 35 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
029
WUUS54 KMRX 292330
SVRMRX
TNC059-073-300000-
/O.NEW.KMRX.SV.W.0183.160829T2330Z-160830T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
730 PM EDT MON AUG 29 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GREENE COUNTY IN EASTERN TENNESSEE...
SOUTHWESTERN HAWKINS COUNTY IN EASTERN TENNESSEE...
* UNTIL 800 PM EDT
* AT 730 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF ROGERSVILLE...MOVING SOUTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GREENEVILLE...ROGERSVILLE...SURGOINSVILLE...MOSHEIM...BULLS GAP...
BAILEYTON...ST. CLAIR...KEPLER...JEAROLDSTOWN...MCCLOUD AND ROMEO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3633 8272 3610 8296 3624 8309 3625 8308
3626 8310 3627 8310 3631 8315 3632 8315
3633 8316 3635 8316 3634 8318 3635 8319
3647 8285
TIME...MOT...LOC 2330Z 052DEG 16KT 3634 8288
HAIL...0.75IN
WIND...60MPH
$$
AMP.231 follow-up statement
524
WWUS54 KMRX 292345
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
745 PM EDT MON AUG 29 2016
TNC059-073-300000-
/O.CON.KMRX.SV.W.0183.000000T0000Z-160830T0000Z/
GREENE TN-HAWKINS TN-
745 PM EDT MON AUG 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL GREENE AND SOUTHWESTERN HAWKINS COUNTIES...
AT 745 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF ROGERSVILLE...MOVING SOUTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREENEVILLE...ROGERSVILLE...MOSHEIM...BULLS GAP...BAILEYTON...
ST. CLAIR...MCCLOUD AND ROMEO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3628 8278 3610 8296 3624 8309 3625 8308
3626 8310 3627 8310 3631 8315 3632 8315
3633 8316 3635 8316 3634 8318 3635 8319
3643 8293
TIME...MOT...LOC 2345Z 052DEG 15KT 3631 8293
HAIL...<.75IN
WIND...60MPH
$$
AMP.23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:56 PM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Aug 29, 2:56 PM EDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Morristown TN 256 PM EDT MON AUG 29 2016 .SHORT TERM...(Tonight and Tuesday)...low level NE flow will continue through tonight, keeping drier air in place overhead. Despite clear skies, the drier air will limit fog formation early tomorrow. Locations that see rain this afternoon/evening will have a better chance of some reduced visibilities tomorrow morning. Tomorrow will be another warm day with highs pressure overhead and temperatures climbing into the upper 80s to lower 90s. Clouds will increase over the eastern tier of the forecast area late Tuesday, and a few scattered showers and thunderstorms are possible during the evening hours. .LONG TERM...(Tuesday night through Saturday)...High pressure will slowly weaken and move southwest...with an upper level trough and associated low pressure moving east through the Ohio Valley. Wednesday...there is enough instability for a few scattered showers and thunderstorms to develop...though expect the highest area of coverage to be in NE TN and along the higher elevations in east TN. Enough dry air is available Wednesday afternoon to keep any thunderstorms below severe criteria. Thursday...a frontal boundary will swing through the area. Models fairly consistent with bringing the boundary through late afternoon and early evening. Models disagree...however...on how much moisture and lift will be present with this front. Have gone with chance scattered showers and thunderstorms through early evening. Winds are 20 kts or less throughout the low and mid levels...with PW values around 1.5 through the afternoon. Could expect locally heavy rain and maybe some gusty downburst winds. Otherwise...not expecting anything too severe with Thursday's storms. Friday through Monday...temperatures will drop in to the 80's across most of the area as NW flow sets up behind the front. An upper level ridge settles over the region with high pressure...mostly clear skies...and dry weather expected. Temperatures are expected to remain in the 80's to lower 90's until the beginning of the next work week as low level flow brings warm Gulf air back in to the area. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 70 93 71 92 / 0 10 10 20 Knoxville McGhee Tyson Airport, TN 68 92 69 89 / 0 10 10 20 Oak Ridge, TN 69 92 69 89 / 10 10 10 20 Tri Cities Airport, TN 64 90 66 87 / 10 30 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && EMH/JW
Hazardous weather outlook, Aug 29, 2:58 PM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 258 PM EDT MON AUG 29 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-301900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 258 PM EDT MON AUG 29 2016 /158 PM CDT MON AUG 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 29, 4:12 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
412 PM EDT MON AUG 29 2016
VAZ001-292100-
LEE VA-
412 PM EDT MON AUG 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEE COUNTY UNTIL 500 PM
EDT...
AT 412 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PENNINGTON GAP...OR NEAR JONESVILLE...MOVING SOUTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JONESVILLE...PENNINGTON GAP...ST. CHARLES...
PATTONSVILLE AND ROSE HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3669 8293 3666 8295 3659 8311 3659 8327
3660 8328 3669 8336 3674 8320 3674 8314
3675 8313 3678 8313 3680 8310 3682 8310
3684 8304
TIME...MOT...LOC 2012Z 058DEG 7KT 3673 8306
AMP.23Special weather statement, Aug 29, 5:26 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
526 PM EDT MON AUG 29 2016
VAZ006-292215-
RUSSELL VA-
526 PM EDT MON AUG 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY UNTIL 615 PM
EDT...
AT 526 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF LEBANON...MOVING SOUTHWEST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEBANON...CLEVELAND VA...HONAKER...ST. PAUL...ROSEDALE...
CASTLEWOOD AND HANSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3695 8184 3687 8198 3688 8199 3685 8209
3683 8212 3679 8212 3675 8225 3689 8237
3689 8232 3691 8232 3691 8230 3697 8233
3700 8227 3699 8226 3702 8221 3704 8214
3705 8204 3708 8202 3710 8197
TIME...MOT...LOC 2126Z 054DEG 24KT 3699 8199
AMP.23Special weather statement, Aug 29, 7:01 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
701 PM EDT MON AUG 29 2016
TNZ016-042-292345-
HAWKINS TN-NORTHWEST GREENE TN-
701 PM EDT MON AUG 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GREENE AND CENTRAL
HAWKINS COUNTIES UNTIL 745 PM EDT...
AT 701 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SURGOINSVILLE...OR 12 MILES EAST OF ROGERSVILLE...MOVING SOUTHWEST AT
15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROGERSVILLE...SURGOINSVILLE...CHURCH HILL...BAILEYTON...KEPLER...
JEAROLDSTOWN...MCCLOUD AND ROMEO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3643 8268 3642 8269 3642 8267 3638 8264
3620 8288 3640 8305 3653 8277
TIME...MOT...LOC 2301Z 055DEG 11KT 3642 8278
AMP.23The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:01 PM EDT | Special Weather Statement | MRX | Hawkins | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.